menu Home
COVID-19

What should I do if the third dose of the COVID-19 vaccine gives me a reaction?

BayRadio | February 1, 2022
6160007

A significant part of the Spanish population, more than 40%, has already received the third dose of the COVID-19 vaccine, according to the latest data published by the Ministry of Health.

Of this percentage, many have reported common symptoms such as fever, discomfort, headache, and diarrhea after the third dose.

The Centers for Disease Control and Prevention (CDC) explained the reason: After the complete schedule of two vaccines, our body already has a previous defense and, with the third dose, “it reacts quickly and effectively”.

That is to say, with the third dose of the vaccine against COVID-19 our organism reacts before and in a more pronounced way.

Here are the most common side effects of the third dose and what you should do in case of strong adverse reactions.

According to CDC, the most common side effects are:

  • Pain
  • Redness
  • Swelling in the arm where the vaccine is received
  • Tiredness
  • Nausea
  • Fever
  • Chills
  • Muscle pain
  • Headache

The Spanish Agency for Medicines and Medical Products reported that of the 80,109,445 doses of vaccines against COVID-19 that have been inoculated in Spain, 55,455 adverse events have been reported. 11,048 were serious, accounting for 13.7 cases per 100,000 inoculated doses.

Aemps considers serious cases that require hospitalization, result in significant or persistent disability or congenital malformation, are life-threatening or fatal.

Of those 11,048 adverse event notifications, 375 people died.

To reduce these general discomfort caused by the COVID-19 vaccine, CDC recommends:

  • Apply a cold, clean, damp cloth to the area and exercise the arm.
  • Drink plenty of fluids and wear light clothing in case of fever.

If the effects go further and strong adverse reactions are experienced, Sanidad recommends contacting the health center or referral hospital. It is important to notify so that health workers can know and evaluate how people react to vaccines.

Taking medicines, such as ibuprofen, after you have received the injection is possible, but it is recommended to talk to your doctor first. This medicine or any other medicine is not recommended before being vaccinated in order to avoid possible reactions.

Written by BayRadio